MAUDE Adverse Event Report: MEDTRONIC, INC. NITREX NITINOL GUIDEWIRE; WIRE, GUIDE, CATHETER

MEDTRONIC, INC. NITREX NITINOL GUIDEWIRE; WIRE, GUIDE, CATHETER
Catalog Number N180802
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Physician attempted to use a nitrex guidewire during treatment of the patients right proximal renal vein.Moderate vessel tortuosity and minimal vessel calcification were reported.There were no abnormalities reported in relation to anatomy.There was no damage noted to packaging, i.E.Shelf carton, hoop/tray.There were no issues noted when removing the device from the hoop/tray.The ifu (instruction for use) was followed during preparation, procedure, post-procedure without issue.Embolic protection was not used.The vessel was not pre or post dilated.The device was not passed through a previously deployed stent.No resistance was encountered when advancing the device.It was reported that the tip of guidewire broke off in the patients vessel.Physician used a snare to remove detached component.The device was safely removed from the patient.No health consequences or impact to the patient reported.
 
Additional Manufacturer Narrative
Product analysis dimensional verification: the specimen presented an overall length of 78.3cm, a finished shaft diameter of.01710¿ to.01725¿.A gage bushing certified to be.0180¿ passed over the length of the specimen with no more effort than the mass of the bushing sliding down the wire shaft unaided, except by gravity.Observation findings: the specimen presented a ductile tensile overload fracture of the core wire at an unknown distance from the distal tip.The distal coil segment is missing and was not returned with the specimen.The wire shaft presented 4cm of reducing radius bend damage over the distal.The proximal joint remnant and fillet is still present on the wire shaft.Except where noted, the specimen device appeared visually and dimensionally correct.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
NITREX NITINOL GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer (Section G)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20344082
Report Number2182208-2024-04208
Device Sequence Number7945397
Product Code DQX
UDI-Device Identifier00763000185404
UDI-Public00763000185404
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K040345
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberN180802
Device Lot Number8910548
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2024
Supplement Date Received by Manufacturer12/18/2024
Initial Report FDA Received Date10/01/2024
Supplement Report FDA Received Date12/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale